Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 16, NWS Melbourne, FL

February 7, 2014

NWS Melbourne, FL issued this small craft advisory at Feb 7, 2014, 12:45 AM EST. It took effect at Feb 7, 2014, 1:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 12:45 AM EST (05:45 UTC)
In effect from
Feb 7, 2014, 1:00 AM EST
Expired
Feb 7, 2014, 3:00 PM EST
In force
14 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WHUS72 KMLB 070545
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 AM EST FRI FEB 7 2014


AMZ570-572-071600-
/O.NEW.KMLB.SC.Y.0016.140207T0600Z-140207T1600Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
1245 AM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* WINDS AND SEAS...NORTH WINDS OF 20 KNOTS. SEAS TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
429 
WHUS72 KMLB 071518
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1018 AM EST FRI FEB 7 2014

AMZ570-572-072000-
/O.EXT.KMLB.SC.Y.0016.000000T0000Z-140207T2000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
1018 AM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
766 
WHUS72 KMLB 072020
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EST FRI FEB 7 2014

AMZ570-572-080400-
/O.EXP.KMLB.SC.Y.0016.000000T0000Z-140207T2000Z/
/O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
320 PM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-080400-
/O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
320 PM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 10:15 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 6, 10:15 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 PM EST THU FEB 6 2014

.UPDATE...

SURFACE COOL FRONT HAS BECOME QSTNRY NEAR LAKE OKEE. SOME CONVECTION
DEVELOPED ABOUT 3-4HR AGO SW OF THE LAKE AND HAS BEEN DRIFTING NNE
TO NE ACROSS OKEECHOBEE COUNTY AND INTO THE TREASURE COAST COUNTIES.
TO THE NORTH...MID LEVEL SHORT WAVE TROUGH ENHANCING UPGLIDE ACROSS
THE NORTHERN HALF OF FL AND POINTS N/NE. AXIS OF THIS FEATURE IS
NEARING CTRL GA-FL BIG BEND AREA ATTM. ACCORDINGLY...THE WIDESPREAD
STRATIFORM RAINFALL AHEAD OF THE TROUGH IS STARTING TO LIFT OUT TO
THE NE OF CTRL FL.

MAIN CHANGES FOR THIS EVENING'S UPDATE WILL BE TO BUMP POPS UP TO
HIGH END SCT FOR THE SOUTHERN 4 COUNTIES OWING TO ONGOING ACTIVITY.
ALSO...HAD TO TRIM BACK MIN TEMPS A BIT OVER THE FAR NORTH AS THEY
WERE ALREADY AOB FCST GRID VALUES SINCE THEY HAD BEEN STEADY/SLOWLY
FALLING MOST OF THE DAY.

&&

.AVIATION...WIDESPREAD MVFR CIGS BKN-OVC012-018 WITH AREAS OF MVFR
VSBYS IN PRECIP/MIST AND IFR CIGS 008-010. EXPECT THIS TO CONTINUE
OVERNIGHT WITH CIGS TRENDING MORE TWD THOSE IFR CIG VALUES THROUGH
12Z OR SO.

&&

.MARINE...WIND/SEA CONDITIONS APPEAR TO BE FLIRTING WITH SCA THRESHOLD
ACROSS THE FAR NORTH. C-MANS INDICATE SOME COASTAL ENHANCEMENT OF WIND
SPEEDS...IN SOME CASES (SGJ/SIP) HIGHER (20-25KT) THAN THOSE AT THE
OFFSHORE BUOYS (MOSTLY 15-20KT). ALL IN ALL HOWEVER...IT APPEARS THAT
WE CAN STICK WITH THE CAUTIONARY STATEMENT FOR ALL LEGS SAVE 0-20NM
SOUTH OF SEBASTIAN INLET...WHERE WE'LL STICK WITH 3-5FT SEAS.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX...WEITLICH

&&

.PREV DISCUSSION... /ISSUED 240 PM EST THU FEB 6 2014/

FRIDAY...WILL FORECAST A BIT SHARPER SFC CSTL TROUGH OFFSHORE WHICH
WILL KEEP COOL WEDGE IN ACROSS NRN SECTIONS WITH HIGHER PRECIP
CHANCES AND CLOUDS HOLDING IN ACROSS THE FAR NORTH. SHOULD SEE MORE
BREAKS IN THE CLOUDS ACROSS SRN AREAS FRI AFTN WITH HIGHS IN THE 60S
NORTH TO AROUND 80 NEAR LAKE OKEECHOBEE.

FRI NIGHT-SAT NIGHT...MODELS INDICATING THAT THE CURRENT ISENTROPIC
LIFT SCENARIO WILL LAST OVERNIGHT FRI AS THE INVERTED TROUGHING EAST
OF FLORIDA DEVELOPS INTO A CLOSED LOW. THIS DOES NOT SEEM
UNREASONABLE AS THIS SCENARIO HAS OCCURRED SEVERAL TIMES ALREADY
SINCE NOV 2013. WINDS BACK AROUND TO THE WEST THROUGH THE SOUTH SAT
AS THE LOW IS FORECAST TO CONTINUE DEVELOPING WHILE LIFTING AWAY
FROM THE FLORIDA ATLANTIC COAST. WINDS SHIFT FROM THE SOUTHWEST TO
THE NORTHWEST NORTH TO SOUTH LATE SAT AND SAT EVENING AS A FRONT IS
FORECAST TO MOVE DOWN THE STATE. ALTHOUGH THE WIND AT THE SURFACE
AND IN LOWEST LEVELS SHIFT AROUND TO THE NORTHWEST AND NORTH WINDS
ABOVE 3000 FEET REMAIN OUT OF SOUTHWEST AND WEST OVERNIGHT. THE WIND
OUT OF THESE DIRECTIONS SHOULD PULL WARMER MORE MOIST GULF AIR
OVERTOP OF THE COOLER AIR MASS AT THE SURFACE AND LOWEST LEVELS.
THE 06/12Z GFS MAV MOS IS HINTING AT LOW CLOUDS AND FOG AFTER
MIDNIGHT FRI AND SAT WITH PATCHY FOG. FOG MAY BE HARDER TO GET
OVERNIGHT SAT WINDS PICK UP OUT OF THE NORTHWEST AND NORTH AND A
DRIER AIR MASS STARTS WORKING ITS WAY DOWN THE PENINSULA. WITH
LINGERING LOW CLOUDS CAN NOT RULE OUT A FEW SPRINKLES AFTER MIDNIGHT
SAT AND EARLY SUN MORNING.

PREVIOUS EXTENDED...
SUN-THU CONTINUED DRY EARLY NEXT WEEK WITH CONTINENTAL WINDS MON
BECOMING ONSHORE BY EARLY TUE AND PERSISTING INTO MIDWEEK.

&&

.AVIATION...MVFR STRATUS DECK SHOULD LOWER INTO THE IFR RANGE LATER
TONIGHT WITH SHOWERS CHCS HIGHEST FOR TERMINALS FROM KMCO NORTH.
HIGHER FOG PROSPECTS AFTER MIDNIGHT FROM KVRB-KSUA. IFR EARLY
MORNING CIGS SHOULD RISE TO MVFR 14Z-16Z FRI MORNING.

&&

.FIRE WEATHER...
LOW MIN RHS DO NOT LOOK TO BE A CONCERN UNTIL MON-TUE OF NEXT WEEK.

&&

.MARINE...

NORTHERLY WINDS UP TO 15-20 KNOTS ACROSS NRN SECTIONS LATER TONIGHT
INTO FRI WILL KEEP SEAS ELEVATED TO 4-6 FT OVER THE E CENTRAL FL
ATLC WATERS. WILL INITIALIZE FORECAST WITH SMALL CRAFT EXERCISE
CAUTION ALL MARINE ZONES EXCEPT SRN NEAR SHORE WHERE LIGHTER WINDS
ARE EXPECTED.

FRI NIGHT...WINDS VEER TO THE NORTH AND NORTHEAST AND BRIEFLY
INCREASE TO 15 TO 20 KNOTS LATE FRI AFTERNOON EARLY EVENING AS HIGH
PRESSURE BUILDS INTO CENTRAL FLO.

SAT...LIGHT WINDS EARLY SAT THAT WERE ASSOCIATED WITH AN INVERTED
TROUGH EAST OF CENTRAL FLORIDA SHIFT TO THE SOUTHWEST THEN NORTHWEST
AS THE TROUGH DEVELOPS INTO A LOW PRESSURE SYSTEM AND A FRONT MOVES
DOWN THE FLORIDA PENINSULA SAT NIGHT. WINDS MAY BRIEFLY REACH 15 TO
20 KNOTS SAT AFTERNOON AND EARLY EVENING.

SUN-TUE...MODERATE NORTHERLY WINDS SUN BECOME NORTHEAST TO EAST
FIRST PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  52  67  60  69 /  70  50  50  50
MCO  54  71  60  75 /  50  50  40  50
MLB  60  75  63  77 /  40  40  20  40
VRB  62  78  63  78 /  30  30  20  40
LEE  51  67  57  70 /  70  50  50  50
SFB  53  69  60  76 /  70  50  40  50
ORL  53  70  60  75 /  60  50  40  50
FPR  62  78  62  80 /  30  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER
Hazardous weather outlook, Feb 6, 5:56 PM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EST THU FEB 6 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-071030-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
556 PM EST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTHERLY WINDS UP TO 15 TO 20 KNOTS NORTH OF SEBASTIAN INLET WILL
PRODUCE CHOPPY SEAS UP TO 6 FEET OFFSHORE. SMALL CRAFT SHOULD
EXERCISE CAUTION OVER THE NEARSHORE WATERS OF VOLUSIA AND BREVARD
COUNTIES AND ACROSS THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:20 PM ESTSmall Craft AdvisoryMLB7 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.